Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 3, NWS Jacksonville, FL

January 27, 2021

NWS Jacksonville, FL issued this small craft advisory at Jan 27, 2021, 2:02 AM EST. It took effect at Jan 27, 2021, 11:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 27, 2021, 2:02 AM EST (07:02 UTC)
In effect from
Jan 27, 2021, 11:00 PM EST
Expired
Jan 27, 2021, 9:19 PM EST
In force
Issued by
NWS Jacksonville, FL

The text

As transmitted.

652 
WHUS72 KJAX 270702
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
202 AM EST Wed Jan 27 2021

AMZ470-472-474-272200-
/O.NEW.KJAX.SC.Y.0003.210128T0000Z-210128T0600Z/
/O.NEW.KJAX.GL.W.0001.210128T0600Z-210129T0000Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
202 AM EST Wed Jan 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST THURSDAY...
...GALE WARNING IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 6 to 9 ft expected. For the Small 
  Craft Advisory, west winds 15 to 25 kt with gusts up to 35 kt 
  expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 1 AM to 7 PM EST Thursday. 
  For the Small Craft Advisory, from 7 PM this evening to 1 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ450-452-454-272200-
/O.NEW.KJAX.SC.Y.0003.210128T0000Z-210129T0000Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
202 AM EST Wed Jan 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST THURSDAY...

* WHAT...Northwest winds 15 to 25 kt with occasional gusts up to 
  35 kt and seas 5 to 7 ft expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...From 7 PM this evening to 7 PM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
426 
WHUS72 KJAX 271953
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
253 PM EST Wed Jan 27 2021

AMZ450-452-454-281000-
/O.EXT.KJAX.SC.Y.0003.210128T0700Z-210128T1000Z/
/O.EXB.KJAX.GL.W.0001.210128T1000Z-210128T1700Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
253 PM EST Wed Jan 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 5 AM EST
THURSDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO NOON EST THURSDAY...

* WHAT...Winds increasing this evening, becoming northwest at 20
  to 25 knots overnight. North winds 20 to 25 knots Thursday.
  Frequent gusts to gale force late Tonight through Thursday
  morning. 

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...For the Gale Warning, from 5 AM to noon EST Thursday. 
  For the Small Craft Advisory, from 2 AM to 5 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ470-472-474-281000-
/O.EXT.KJAX.SC.Y.0003.210128T0400Z-210128T0700Z/
/O.EXT.KJAX.GL.W.0001.210128T0700Z-210128T2100Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
253 PM EST Wed Jan 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
2 AM EST THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 2 AM TO 4 PM EST THURSDAY...

* WHAT...Winds increasing through this evening, becoming northwest
  at 25 to 30 knots overnight, with frequent gusts to gale force.
  Seas 4 to 6 feet Tonight. Thursday, Northwest winds 25 to 30 
  knots with frequent gusts to gale force, becoming north 20 to 25
  knots in the afternoon. Seas 7 to 10 feet.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 2 AM to 4 PM EST Thursday. 
  For the Small Craft Advisory, from 11 PM this evening to 2 AM 
  EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
257 
WHUS72 KJAX 280219
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
919 PM EST Wed Jan 27 2021

AMZ470-472-474-281045-
/O.CAN.KJAX.SC.Y.0003.210128T0400Z-210128T0700Z/
/O.EXT.KJAX.GL.W.0001.210128T0400Z-210128T2100Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
919 PM EST Wed Jan 27 2021

...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds increasing to 20 to 30 kt with gusts up
  to 40 kt and seas 7 to 10 ft expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 4 PM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ450-452-454-281045-
/O.EXT.KJAX.GL.W.0001.210128T0400Z-210128T1700Z/
/O.CAN.KJAX.SC.Y.0003.210128T0700Z-210128T1000Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
919 PM EST Wed Jan 27 2021

...GALE WARNING NOW IN EFFECT UNTIL NOON EST THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds increasing to 15 to 25 kt with gusts up 
  to 35 kt and seas 5 to 7 ft expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until noon EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 1:27 AM EST, 35 minutes earlier.

Area forecast discussion, Jan 27, 1:27 AM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
127 AM EST Wed Jan 27 2021

.AVIATION...
[Through 06Z Thursday]

LIFR-IFR fog and low stratus has begun to filter into the
Gainesville/Ocala area and is forecast to spread northeastward
toward VQQ/JAX/CRG through the early morning hours. Fog should
begin to lift by 15Z as the front begins to push further south-
southeastward, bringing showers and isolated thunderstorms. Light
winds this morning will become southwesterly at around 10 kts,
but winds will be gusty during storms. Showers and thunderstorms
should clear most of the TAF sites by around 03Z tonight.

&&

.PREV DISCUSSION [901 PM EST]...

.NEAR TERM [Tonight through Wednesday]...Chance for showers with
isolated thunderstorms will continue into the evening hours over
interior se Ga just south of a stationary front. Vertical wind
shear is strong over the area but instability is weak and should
fade tonight along with storms. An upper trough will move from
the Rockies into the Ohio Valley on Wednesday which will develop a
surface low along the front to the northwest. Morning showers and
isolated thunderstorms over se Ga will spread se into ne Florida
Wednesday afternoon and evening as the surface low shifts ne into
the Carolinas. A few strong storms may occur during the afternoon
hours over mainly se Ga where strong shear and weak instability
will exist.

.SHORT TERM [Wednesday night through Friday Night]...Cold front
will push se across the area Wednesday evening bringing an end to
the shower activity. Windy and colder conditions expected for
Thursday as low pressure deepens off the mid-Atlantic coast and
strong high pressure builds into the se. Winds will drop off
inland Thursday night as the pressure gradient weakens allowing
for a light freeze and widespread frost over inland zones. Cool
and dry conditions will continue Friday and Friday night with
light winds.

.LONG TERM [Saturday Through Tuesday]...Surface high will move
off the east coast on Saturday with a return flow and warming
trend developing over the area this weekend. An upper trough and
associated cold front will push east from the Plains into the
eastern U.S. this weekend. The front will push across the area
bringing a chance of showers for Sunday and Sunday night. Cooler
and drier conditions early next week after frontal passage.
Temperatures will be seasonable through the period.

.MARINE...Low pressure will develop along a front to the northwest
which will allow the system to move across the se late Wednesday.
Showers with isolated thunderstorms will move over the waters
Wednesday and Wednesday night. Southwest winds will increase to 15
to 20 knots ahead of the front on Wednesday and then shift to the
northwest Wednesday evening with the frontal passage. Small Craft
Advisory conditions are expected to develop Wednesday night
through Thursday as low pressure deepens to the northeast and
strong high pressure builds in from the northwest. Gale force
gusts will be possible offshore. Winds and seas will begin to
decrease Thursday night and continue below headline criteria
through the weekend as a surface ridge moves over the area.

Rip Currents: Low risk of rip currents at NE FL and SE GA beaches
through Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  69  40  55  30  57 /  70  10   0   0   0
SSI  71  45  55  35  54 /  60  30   0   0   0
JAX  77  45  56  32  60 /  50  30   0   0   0
SGJ  77  48  56  38  58 /  40  20   0   0   0
GNV  77  46  60  32  62 /  60  20   0   0   0
OCF  80  48  61  34  63 /  50  30   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jan 26, 8:32 PM EST, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
832 PM EST Tue Jan 26 2021

GAZ149-163-270200-
Atkinson GA-Clinch GA-
832 PM EST Tue Jan 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATKINSON AND
NORTHWESTERN CLINCH COUNTIES UNTIL 900 PM EST...

* At 832 PM EST, National Weather Service meteorologists were
  tracking a shower 7 miles north of Du Pont, or 9 miles northeast
  of Lakeland, moving east at 25 mph.

* Funnel clouds possible with this storm.

* Locations impacted include...
  Homerville, Argyle, Cogdell and Axson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3132 8269 3128 8268 3128 8270 3123 8270
      3122 8269 3113 8264 3103 8262 3105 8297
      3115 8297
TIME...MOT...LOC 0132Z 258DEG 22KT 3110 8292

AK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 1:58 AM ESTDense Fog AdvisoryJAXAlachua, Bradford, Flagler, Marion7 hr
Jan 27, 2:02 AM ESTGale WarningJAX36 hr
Jan 27, 12:39 PM ESTSpecial Weather StatementJAXHamilton36 min
Jan 27, 12:57 PM ESTSevere Thunderstorm WarningJAXHamilton, Suwannee48 min
Jan 27, 1:42 PM ESTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee63 min
Jan 27, 1:47 PM ESTTornado WarningJAXHamilton, Suwannee28 min
Jan 27, 2:04 PM ESTTornado WarningJAXColumbia, Hamilton, Suwannee41 min
Jan 27, 2:34 PM ESTSevere Thunderstorm WarningJAXBaker, Columbia41 min
Jan 27, 3:06 PM ESTSpecial Weather StatementJAXGilchrist54 min
Jan 27, 3:12 PM ESTSevere Thunderstorm WarningJAXBaker, Clay, Duval, Nassau63 min
Jan 27, 3:35 PM ESTSpecial Weather StatementJAXClay, Union40 min
Jan 27, 3:54 PM ESTSpecial Weather StatementJAXAlachua51 min
Jan 27, 3:59 PM ESTTornado WarningJAXClay, Duval, Saint Johns19 min
Jan 27, 4:04 PM ESTSpecial Marine WarningJAX86 min
Jan 27, 4:08 PM ESTSpecial Weather StatementJAXDuval37 min
Jan 27, 4:32 PM ESTSpecial Weather StatementJAXMarion58 min
Jan 27, 5:23 PM ESTSpecial Weather StatementJAXMarion37 min
Jan 27, 6:02 PM ESTSpecial Weather StatementJAXMarion43 min
Jan 26, 8:32 PM ESTSpecial Weather StatementJAXAtkinson28 min
Jan 27, 12:27 PM ESTSpecial Weather StatementJAXClinch48 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.